Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Copaxone and hair loss
    avatar
    vikinglady603 posted:
    Has anyone had hair loss after starting Copaxone?
    I love this drug, and have no problems with it, but wondered if anyone else's hair is thinning out since taking it?
    Reply
     
    avatar
    mmthlvr responded:
    Yep, but it also grows really fast. I have to get a hair cut every 3-4 weeks. My right side seems quite a bit thinner then the left.
     
    avatar
    ireneliz responded:
    yes!!!!!! i do have hair loss since i have been on copaxone since sept. 2011 i was kinda of upset but said to myself well it could be worse
     
    avatar
    swampster1952 responded:
    Hello VL,

    I have been on copaxone for about 15 months and I have not noticed any increase in hair loss.

    I did however lose all my hair for a while when I accidentally burned it all off will trying to light a hooka filled with some fine Morracan hashish (used soley for medicinal purposes only mind you!) However it did all grow back, even if it is a little kinky in places.

    I am one of the lucky ones though, since I have never had any negative side effects from any of the drugs I have taken for MS. Lucky me I know...

    Dave
     
    avatar
    spanky1027 replied to swampster1952's response:
    Hi,
    The hair loss seems to be a temporary thing, it only happened for a short time.
    I am with you on being one of the lucky ones, I have no negative side effects for any of my MS medication.
    I think you just have to get used it. We are lucky to have the availability of the medications for MS.
    Twenty years ago, not so much, so I feel very lucky they have drugs like Copaxone that make such a huge difference.
    VL


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.